I am always afraid to take new meds that the doctor prescribes me. I know certain meds and my body just do not work well
Does anyone ever get anxiety over taking meds?
Question posted by Suzybelle on 20 Nov 2013
Last updated on 10 August 2020
It's your anxiety talking! If you trust your health care provider (maybe you don't, but then why are you seeing her/him?) do you think that she/he would prescribe something that would hurt you? It's going to control your anxiety symptoms. Remember that the medications are less troublesome than having to live the way you do.
I just can’t take medicine, my nurse practitioner prescribed me antibiotics and I’m so scared take them, I know it’s ridiculous but I start crying when I hold the bottle. I wasn’t like this before, I was able to easily take medicine, but for some reason I can’t anymore. I hate it when people don’t understand. I start getting a panic attack after I swallow a pill. My heart starts beating fast and I get anxious about how long it will last in my body.
I thought I was alone, in my anxiety over taking new medications. I literally have had something sitting beside me for three days, and I haven't touched it. It's the lowest dose possible, and I take half of that. Yet my anxiety level is so high, I can't try it.My sensible side knows it will be okay, even if a side effect is nausea, but the anxiety riddled side, says no. You'll feel faint, your heart will beat fast. It's medication for Trigeminal neuralgia, I have no problem taking medication for anxiety itself.I have been taking the same thing, same dose for over 20 years.
I get anxiety before taking my medication to treat anxiety (Valium as per needed by request, didn't want to rely on the medication) even though I know the only effect it will give me is positive. I still don't understand why, but I guess it's just common for people to feel uneasy about putting a chemical in their body, usually referring to a new medication.
Yes. My anxiety isn't limited to taking new or previously prescribed anxiety medication but also includes antibiotics, but not OTC drugs.
Upon taking new medications I have unrealistic fears of anaphylaxis occurring- which lasts 3-4 hours after ingestion.
I totally do... I've been dealing with anxiety for years... feel misserable and still haven't find either the right meds nor the right dose... I fill my prescription and it takes me even weeks to start the first dose... and when I do I get so anxious... have you find anything that helps? Please help me
It is a good idea to educate yourself about medications. You can look up information about the meds at drugs.com and other reputable sites. Then you can weigh the pros and cons, and make an informative decision about whether or not you decide to take a particular medication. If you are uncomfortable with what you find in your research about a medication, then you can ask your doctor to please prescribe another medication for your situation that has less side effects. It's your body. This is a good thing to do for yourself. Anxiety comes from fear of the unknown. And it's wise to listen to your body when it's trying to tell you to be apprehensive of a med.
I have the same issue, I get new medications and automatically google them! Get scared when I see the side effects and don't take them. It's a horrible feeling. Currently my wisdom teeth are coming in causing lots of pain I was prescribed a pain reliever and can't seem to take it so I have been suffering. I wish I could just get over it.
Any time I am prescribed a new medication I have never taken before, my anxiety gets the best of me and I start googling all of the side effects looking for everything wrong I can find and a reason not to take it. I never used to be like this. Until I had a bad reaction to prednisone IV in the emergency room. That scarred me for life. I am so scared to take anything new. And if I do take any new medications, as soon as I start to feel some weird or minor side effect I freak out and make it so much worse then it is. Anxiety is no fun with medication side effects. I'm hoping all of this goes away soon, I hate to be like this. People think I'm crazy.
I am sitting here discussing this right now. I took tramadol for back pain and it's low dose 50 mg... I get anxiety whenever I take any meds I'm always afraid of feeling any bit funny... so I'm sitting here and start feeling hot and sweaty then my heart starts to race I get this uneasy feeling to get up and move around or hide in the bathroom... I'm glad I'm not alone... anyways I am getting better I actually tell myself it's all in my head keep repeating that take some deep breathes maybe some fresh air or cold wash cloth on back of neck... once feeling somewhat calm I grab a blanket lay on the couch and try to stay relaxed.
Yes I also fear of taking new meds , I'm so scared of the outcome. Please if you guys are still going though this like I am reply back
Oh my gosh here I sit right now.blood sugar still high and doctor last month changed me to glyizide I am scared to death to take it I feel for you so bad I wish there was something we could do I just worry so much I was on glyizide I just am so scared good luck
I all of a sudden last year started having panic attacks. I tried different meds and took as proscribed. Had horrible reactions to them. Now a year later I am not on anything but struggle daily with stress anexity. It's a daily battle. It does get really bad that time of month... I have a new led to try but I am so scared of side effects that I haven't tried it. I take a pill I start having panic attach bc I am so afraid what's it gonna do. Help!
I think it is the fear/anxiety of the unknown..meaning you r afraid what the side effects if any r going to be, if the meds going to work etc... I was like that 4 the longest, but you get to remember that just cause they list all these side effects of meds, it doesn't mean u r going to get them, and if by chance you do get like nausea or tireness etc..usually goes away after a short period of x..with that being said u just have to try what the doc puts u on and if u have a negative reaction you notify your doc immediately and he will more then likely tell u to stop it... so don't think u r the only one that gets scared there r tons of us, me included... sorry for getting to this late... had to have a biopsy done and haven't been on lately..hope u r feeling well..and have a blessed THANKSGIVING..
hi there Suzybelle, yep i get anxious when i get new medecation, i always read the sideaffects and end up putting myself off not always a good idea, if ur pharmatist said its ok to take with ur other meds then u should give them a try usually the sideaffects go away after a week or so, but always check with ur Gp first, hope that helps.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.